Thunderstorm Wind, Shelby
- When
- April 25, 10:48 AM EST to 10:49 AM EST
- Where
- Shelby County, 0.69 mi N of Sidney Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.240, -84.150
Scattered thunderstorms developed ahead of a cold front moving through the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered thunderstorms developed ahead of a cold front moving through the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 25, 9:33 AM EST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1033 AM EDT Mon Apr 25 2022 .SYNOPSIS... A cold front will move across the area today bringing showers and thunderstorms. In the wake of the front, temperatures fall back below normal for the middle of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Extensive area of showers with a few embedded thunderstorms is pushing into the western part of the forecast area. This activity is starting to show signs of weakening and would expect that trend to continue. Cold front has made it into eastern Indiana. It will slowly make its way across the forecast area through the day. Expect new convection to develop along this boundary. More than likely, western counties will not recover sufficiently for any stronger storms, but further east from central Ohio into northeast Kentucky there will be less or no influence from early activity and more potential for destabilization. So that area has more potential for strong storms with winds being the primary hazard. There will be some warming in the east allowing highs to get into the mid 70s to lower 80s. But the western part of the forecast area will see limited rises from mid morning temperatures and even see a fall during the afternoon once the front moves through. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... The cold front discussed in the Near Term will be pushing east of the area tonight as high pressure builds in from the west. Skies clear behind the front and cooler, drier air works in thanks to CAA. Forecast lows for Monday night are near 40 northwest of I-71 and in the middle 40s southeast of I-71. Surface high pressure and upper level troughing settle in on Tuesday along with below average temperatures and periods of enhanced cloud cover. Forecast highs will be much cooler than this past weekend- in the middle 50s along and north of I-70 to 60 by the Ohio River. Breezy westerly winds could make conditions feel a bit cooler. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Mid level low to pivot thru the Great Lakes Tuesday night into Wednesday with northwest over the Ohio Valley. Surface high pressure to begin nosing into the Ohio Valley. Low temperatures to range from the lower 30s to the upper 30s. Frost looks possible with wind being a potential mitigating factor. Will continue to mention the frost potential in the HWO product. Surface high pressure to build across the region at mid week. Colder than normal temperatures to continue with Wednesday's highs 10 to 15 degrees below normal. Readings to top out from near 50 north to around 60 south. A better chance for frost and freezing temperatures for Wednesday night with the ridge axis over the area. Can not rule out a light shower on Thursday as a mid level ridge begins to build into the area. Temperatures begin to moderate but still remain below normal Thursday. Expect highs to range the mid 50s north to the lower 60s south. Narrow mid level ridge to build into the region late in the week into the weekend. This will allow for a warming trend and dry weather. Temperatures to warm from the lower and middle 60s Friday to 65 to 70 Saturday. The next chance for showers and thunderstorms arrives Saturday with the approach of a warm front. The threat for pcpn increases Saturday night into Sunday with a cold front approaching from the west. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... Initial area of showers will be weakening as they move towards KCVG/KLUK and KDAY. But they still could bring temporary MVFR restrictions. Additional showers and thunderstorms will develop towards 18Z and as these move through expect a better potential for MVFR ceilings and the possibility of brief IFR visibility reduction. A cold front will move through bringing an end to precipitation. In addition, ceilings will likely return to VFR. Clouds will eventually scatter during the latter part of the period. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Campbell NEAR TERM... SHORT TERM...Campbell LONG TERM...AR AVIATION...
Hazardous Weather Outlook National Weather Service Wilmington OH 349 AM EDT Mon Apr 25 2022 INZ075-080-KYZ089>100-OHZ045-046-052>056-062>065-071>074-077>082-088- 260900- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Union OH-Delaware-Champaign- Clark-Madison-Franklin OH-Licking-Greene-Fayette OH-Pickaway- Fairfield-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 349 AM EDT Mon Apr 25 2022 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Showers and scattered thunderstorms will develop today along a cold front. A few of the stronger storms in the afternoon will have the potential to produce strong winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frost will be possible both Tuesday night and Wednesday night. Some places could see sub-freezing temperatures Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073-074-OHZ026-034-035-042>044-051-060-061-070- 260900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Miami-Preble-Montgomery-Butler- 349 AM EDT Mon Apr 25 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frost will be possible both Tuesday night and Wednesday night. Some places could see sub-freezing temperatures Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wilmington OH
1113 AM EDT Mon Apr 25 2022
OHZ042-043-051-251545-
Darke OH-Shelby OH-Miami OH-
1113 AM EDT Mon Apr 25 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN SHELBY,
SOUTHEASTERN DARKE AND NORTHERN MIAMI COUNTIES THROUGH 1145 AM EDT...
At 1112 AM EDT, a strong thunderstorm was located near Arcanum,
moving northeast at 40 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Troy, Sidney, Piqua, Greenville, Versailles, Covington, Arcanum,
Bradford, Pleasant Hill, Hardin, Webster, Russia, Gettysburg, Laura,
Fletcher, Pitsburg, Lockington, Union Corners, Polo and Newbern.
This includes I-75 in Ohio between mile markers 75 and 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3993 8461 4012 8470 4033 8423 4009 8406
TIME...MOT...LOC 1512Z 242DEG 33KT 4005 8457
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPHSpecial Weather Statement
National Weather Service Wilmington OH
1140 AM EDT Mon Apr 25 2022
OHZ043-044-051-052-251615-
Champaign OH-Logan OH-Shelby OH-Miami OH-
1140 AM EDT Mon Apr 25 2022
...A SHOWER WILL IMPACT PORTIONS OF SHELBY, NORTHWESTERN CHAMPAIGN,
WESTERN LOGAN AND NORTH CENTRAL MIAMI COUNTIES THROUGH 1215 PM EDT...
At 1140 AM EDT, a shower was located near Piqua, moving northeast at
40 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sidney, Piqua, Bellefontaine, Newport, Anna, Jackson Center, Russells
Point, De Graff, Lakeview, Hardin, Quincy, Port Jefferson,
Lockington, Montra, Newbern, Mcmorran, Maplewood, Bloom Center,
Pemberton and Lewistown.
This includes I-75 in Ohio between mile markers 82 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4012 8430 4029 8442 4051 8392 4028 8376
TIME...MOT...LOC 1540Z 242DEG 34KT 4021 8426
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPHSpecial Weather Statement
National Weather Service Wilmington OH
1148 AM EDT Mon Apr 25 2022
OHZ026-035-043-044-251615-
Auglaize OH-Logan OH-Shelby OH-Hardin OH-
1148 AM EDT Mon Apr 25 2022
...A SHOWER WILL IMPACT PORTIONS OF NORTHEASTERN SHELBY, NORTHERN
LOGAN, EAST CENTRAL AUGLAIZE AND SOUTHWESTERN HARDIN COUNTIES THROUGH
1215 PM EDT...
At 1148 AM EDT, a shower was located near Anna, moving northeast at
40 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sidney, Anna, Jackson Center, Russells Point, Botkins, Lakeview,
Waynesfield, Belle Center, Chippewa Park, Northwood, Roundhead,
Rushsylvania, Mcguffey, Huntsville, Port Jefferson, Fryburg, Montra,
Maplewood, Bloom Center and Big Springs.
This includes I-75 in Ohio between mile markers 94 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4047 8361 4029 8416 4050 8428 4064 8393
4065 8388 4067 8388 4071 8377
TIME...MOT...LOC 1548Z 242DEG 34KT 4043 8413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPHThe Cincinnati radar (KILN), 95 km away, was scanning. The volume nearest the first event began at 15:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1011312.